Alert archive / Oklahoma / Freeze Warnings in 2021
Freeze Warning 1, NWS Norman, OK
NWS Norman, OK issued this freeze warning at Mar 31, 2021, 1:23 PM CDT for 9 counties in Oklahoma. It took effect at Apr 1, 2021, 3:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2021, 1:23 PM CDT (18:23 UTC)
- In effect from
- Apr 1, 2021, 3:00 AM CDT
- Expired
- Apr 1, 2021, 9:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Garfield County, OK, Grant County, OK, Kay County, OK, Kingfisher County, OK, Logan County, OK, Major County, OK, Noble County, OK, Payne County, OK
The radar
The Vance AFB radar (KVNX), 57 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 6.4 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2455 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- -72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
333 WWUS74 KOUN 311823 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 123 PM CDT Wed Mar 31 2021 OKZ006>008-011>013-018>020-011400- /O.UPG.KOUN.FZ.A.0001.210401T0800Z-210401T1400Z/ /O.NEW.KOUN.FZ.W.0001.210401T0800Z-210401T1400Z/ Alfalfa-Grant-Kay-Major-Garfield-Noble-Kingfisher-Logan-Payne- Including the cities of Cherokee, Helena, Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Fairview, Enid, Perry, Kingfisher, Hennessey, Okarche, Guthrie, and Stillwater 123 PM CDT Wed Mar 31 2021 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Alfalfa, Grant, Kay, Major, Garfield, Noble, Kingfisher, Logan and Payne Counties. * WHEN...From 3 AM to 9 AM CDT Thursday. * IMPACTS...Frost and freeze conditions will damage or kill sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. $$
1 follow-up statement
230 WWUS74 KOUN 011352 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 852 AM CDT Thu Apr 1 2021 OKZ006>008-011>013-018>020-011500- /O.EXP.KOUN.FZ.W.0001.000000T0000Z-210401T1400Z/ Alfalfa-Grant-Kay-Major-Garfield-Noble-Kingfisher-Logan-Payne- Including the cities of Cherokee, Helena, Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Fairview, Enid, Perry, Kingfisher, Hennessey, Okarche, Guthrie, and Stillwater 852 AM CDT Thu Apr 1 2021 ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... Temperatures have warmed above freezing across the area. $$ Mahale
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this freeze warning went out at Mar 31, 12:34 PM CDT, 49 minutes earlier.
Area forecast discussion, Mar 31, 12:34 PM CDT, 49 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1234 PM CDT Wed Mar 31 2021
...New AVIATION...
.UPDATE...
Issued at 539 AM CDT Wed Mar 31 2021
Radar echoes at lower levels are developing across central
Oklahoma. Although this developing precipitation has missed
observations sites, we have gotten a few reports of some light
rain and perhaps even graupel. Measurable precipitation may still
be isolated given the ceilings are still fairly high, but we are
adding the mention of some showers this morning.
&&
.SHORT TERM...
(Today and tonight)
Issued at 348 AM CDT Wed Mar 31 2021
Mid-level echoes have finally developed as had been advertised by
some of the models. But the low-level airmass is quite dry so
expect a lot of this precipitation to be virga. Have confined any
first period POPs to the southeast where clouds are lower, but
will watch trends to see if POPs need to be expanded north.
These clouds will move out today as the mid-level trough moves
east away from the area. The surface ridge will move into the area
bringing light winds overnight. Light winds and clear skies will
allow for good radiational cooling tonight. In fact, there will be
very little water vapor at all overnight. With this, we will
definitely lean toward the colder side of the forecast envelope.
It still looks like a light freeze will be possible across
portions of northern Oklahoma, with even colder temperatures
possible in sheltered areas. With the current forecast mins and in
coordination with the Tulsa office, have expanded the freeze watch
to include Noble, Payne and Logan Counties. We are still earlier
than the median last freeze date across northern Oklahoma, but
plants have been coming up early with the recent warm weather.
&&
.LONG TERM...
(Thursday through Tuesday)
Issued at 230 AM CDT Wed Mar 31 2021
Southerly winds return to the area Thursday with breezy conditions
in western parts of the fa. Southerly winds will continue across the
area into early next week. Sfc pressure gradient will remain fairly
strong during this time as well leading to breezy/windy conditions
across at least parts of the fa into early next week.
Forecast is dry late this week and through the weekend. There are
some model differences but it looks like an upper trough might
approach the region towards the middle of next week which could
bring a chance for showers/storms to parts of the fa.
&&
.AVIATION...
(18Z TAFS)
Issued at 1233 PM CDT Wed Mar 31 2021
VFR conditions expected. Gusty north-northeast winds this
afternoon mainly near KLAW and KSPS terminals. Wind will be light
and variable this evening and overnight, though southerly winds
will increase after 12Z especially far western Oklahoma.
&&
.FIRE WEATHER...
Issued at 348 AM CDT Wed Mar 31 2021
Low dewpoints continue to spread into the area behind the cold
front, and the entire area will see minimum humidity values this
afternoon of 25 percent or lower. Although the winds will not be
too strong, the winds of 15 to 20 mph with higher gusts in
southern Oklahoma and north Texas are enough to bring fire weather
conditions up to elevated levels this afternoon, especially with
fuels becoming drier and ERC (Energy Release Component) values
creeping up. Winds don't look to be strong enough for a Red Flag
Warning, but will issue a Fire Danger Statement for southern
Oklahoma and western north Texas.
Breezy south to southwest winds combined with dry airmass could lead
to Elevated fire weather conditions in far western parts of the fa
Thursday afternoon. Elevated to maybe Near Critical fire weather
conditions will also be possible across portions of the forecast
area Friday afternoon due to breezy/windy southerly winds and
warm temperatures. Moisture is expected to increase over the
weekend into next week which will lead to higher RH values and
should limit the potential for increased fire weather conditions
across much of the area. However, Elevated conditions could
develop in western parts of the area again early next week. 26/25
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 61 34 64 41 / 20 0 0 0
Hobart OK 62 33 66 40 / 10 0 0 0
Wichita Falls TX 64 36 67 40 / 10 0 0 0
Gage OK 61 30 66 41 / 0 0 0 0
Ponca City OK 60 30 62 40 / 10 0 0 0
Durant OK 64 38 66 39 / 30 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Freeze Watch from late tonight through Thursday morning for
OKZ006>008-011>013-018>020.
TX...None.
&&
SHORT TERM...26
LONG TERM....15
AVIATION...11Hazardous weather outlook, Mar 31, 10:01 AM CDT, 3 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1001 AM CDT Wed Mar 31 2021 OKZ004>048-050>052-TXZ083>090-011000- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1001 AM CDT Wed Mar 31 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Fire Weather... Breezy north winds combined with dry air could lead to elevated fire weather conditions across southern Oklahoma and western north Texas this afternoon. .Freeze... Temperatures at or below freezing will be possible late tonight into early Thursday morning across northern and central Oklahoma. Take steps to protect sensitive or tender vegetation. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Fire Weather... Increased fire weather conditions will be possible off and on into early next week with elevated conditions in western Oklahoma Thursday and near critical conditions on Friday. Elevated conditions will also be possible next Monday and Tuesday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
Nearby
Freeze Warnings in Oklahoma, 2021Every freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.